Guillain-Barré syndrome mimicking acute methotrexate-associated encephalopathy in an adolescent patient with lymphoblastic lymphoma.
Autor(es): Terui Kiminori; Takahashi Yoshihiro; Sasaki Shinya; Kudo Ko; Kamio Takuya; Ito Etsuro
Resumo: We describe an adolescent case of Guillain-Barré syndrome (GBS) mimicking acute methotrexate-associated encephalopathy during chemotherapy for lymphoblastic lymphoma. Although initial presentations of hemiparesis and irritability were suggestive of acute encephalopathy, the diminished deep tendon reflexes and subsequent rapid progression to flaccid triparesis with bulbar palsy were consistent with GBS. After the initiation of intravenous immunoglobulin therapy her symptoms improved rapidly, and the diagnosis of GBS was confirmed by nerve conduction studies and cerebrospinal fluid examination in recovery phase. GBS should be considered in the differential diagnosis of acute methotrexate-associated encephalopathy, although GBS is a rare neurologic complication.
Imprenta: Journal of Pediatric hematology/oncology, v. 32, n. 8, p. 615-616, 2010
Identificador do objeto digital: 10.1097/MPH.0b013e3181d204b1
Descritores: Guillain-Barre Syndrome - Cell ; Guillain-Barre Syndrome - Pathogenesis
Data de publicação: 2010